MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00568201
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive standard peg kit pull method used during a percutaneous endoscopic gastrostomy (peg) placement procedure on (b)(6) 2021.During procedure, it was noted the needle would not exit the trocar.The trocar was damaged.It was reported the patient experienced discomfort.The procedure was stopped.On the same day the patient had another peg tube surgically placed.The condition of the patient was reported to be fully recovered.
 
Additional Manufacturer Narrative
Block h6 (impact code): code f19 captures the reportable event of surgical intervention.Block h10: an endovive standard peg pull trocar was returned.Visual analysis of the trocar revealed that the sheath was deformed at the distal tip.The reported complaint was confirmed.Based on the condition of the returned device, engineers determined that the failure mode was caused by handling of the device during use.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on event which led to the reported event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed on the endovive standard peg kit instructions for use (ifu).There was no evidence that the device was used in a manner inconsistent with the labeled indications.
 
Event or Problem Description

Brand Name
ENDOVIVE STANDARD PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12024999
Report Number3005099803-2021-02964
Device Sequence Number4269798
Product Code KNT
UDI-Device Identifier08714729285199
UDI-Public08714729285199
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2022
Device Model NumberM00568201
Device Catalogue Number6820
Device Lot Number0027198829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer08/01/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR
Patient Weight80